Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 18, NWS Midland/Odessa, TX

August 10, 2013Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 10, 2013, 9:50 AM CDT for Presidio County, Texas. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2013, 9:50 AM CDT (14:50 UTC)
Expired
Aug 11, 2013, 7:00 AM CDT
In force
21 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 9, 2:42 PM CDT, 19 hours 8 minutes earlier.

Area forecast discussion, Aug 9, 2:42 PM CDT, 19 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT FRI AUG 9 2013

.DISCUSSION...
A weak cold front that moved into the region this morning has
stalled near a Van Horn, Fort Stockton, Snyder line this afternoon.
Showers and thunderstorms had developed over the Davis Mountains
early this afternoon and this is expected to persist through the
rest of the afternoon. May still see some development near the
front in the Permian Basin and lower Trans Pecos region, where a mid
level theta e ridge resides. A developing CU field can be seen over
this area. PWATs ranging from 1.2-1.5 inches may result in areas of
localized heavy rainfall. Temperatures have been slow to warm and
may not reach the previously forecasted high. Will go ahead and
leave highs where they are just in case daytime heating catches up.

The boundary is expected to hang around Saturday although surface
convergence does not look impressive. Under weak ridging aloft,
daytime heating should be enough to warrant at least a slight chance
of showers and thunderstorms developing near the boundary during the
afternoon. Models also suggest some convection possibly moving south
from central and eastern NM during the late evening hours. Steering
flow will be very weak so confidence remains low. Kept the best
chances across southeast NM and the Permian Basin. The latest GFS
washes the front out by Saturday night, returning SE winds areawide
Sunday. The upper ridge may have a little more influence over the
area Sunday so went ahead and decreased POPs to slight chance,
confining them to southeast NM and northwest PB. Will continue
mention of locally heavy rain through the weekend as PWATs remain
high and steering flow weak. Temperatures should remain near normal
readings through the weekend.

Monday, the upper ridge will begin to retrograde westward and become
centered over southern AZ/NM by mid week. This will put the region
under NW flow aloft which may result in slightly cooler temperatures
areawide and increased rain chances to at least the northeast zones.
The 12Z GFS has come in a bit cooler in the extended but will hold
off on making any drastic changes to the forecast package.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 70  94  71  94  /  20  20  20  10
BIG SPRING TX              71  96  74  96  /  20  20  20  10
CARLSBAD NM                71  93  69  93  /  30  20  20  20
DRYDEN TX                  74  99  76  99  /  10  10  10  10
FORT STOCKTON TX           72  96  72  95  /  20  10  10  10
GUADALUPE PASS TX          67  87  66  87  /  20  20  20  10
HOBBS NM                   68  89  67  90  /  30  20  20  20
MARFA TX                   59  86  62  86  /  20  10  10  10
MIDLAND INTL AIRPORT TX    71  96  73  95  /  20  20  20  10
ODESSA TX                  72  95  73  94  /  20  20  20  10
WINK TX                    72  97  74  97  /  20  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44/27
Hazardous weather outlook, Aug 9, 2:08 PM CDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT FRI AUG 9 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
208 PM CDT FRI AUG 9 2013 /108 PM MDT FRI AUG 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY
OVER SOUTHEAST NEW MEXICO.  ANY STORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND
GUSTS IN EXCESS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES CONTINUE SATURDAY AND SUNDAY...MAINLY OVER
SOUTHEAST NEW MEXICO.  ANY STORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND
WIND GUSTS IN EXCESS OF 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:15 PM CDTSpecial Weather StatementMAFLoving30 min
Aug 10, 1:45 AM CDTSpecial Weather StatementMAFUpton30 min
Aug 10, 2:19 AM CDTSpecial Weather StatementMAFUpton26 min
Aug 9, 9:50 PM CDTAreal Flood AdvisoryMAFLea3 hr

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.